MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INLAY URETERAL STENT WITH HYDROGLIDE GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD INLAY URETERAL STENT WITH HYDROGLIDE GUIDEWIRE
Model Number 777628
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that after opening the package, the product was found to leak air and the pigtail of one end was disconnected from the stent.As per additional information received via email on 28 jul 2020 from ibc representative, the air leak was not a result of disconnect.When opened the packaging box, the user found the first layer of sealed plastic packaging was leaking.
 
Event or Problem Description
It was reported that after opening the package, the product was found to leak air and the pigtail of one end was disconnected from the stent.As per additional information received via email on 28jul2020 from the ibc representative, the air leak was not a result of disconnect.When opened the package box, the user found the first layer of sealed plastic package was leaking.Per additional information from the ibc representative on 21sept2020, the package air leak was from a different device than the device found to be disconnected.When the doctor noticed the inner package was leaked, it was assumed to no longer be germ free, therefore, the device was not used.
 
Additional Manufacturer Narrative
The reported event was inconclusive, due to the poor sample condition.Visual inspection noted that one ureteral stent was received.Visual evaluation noted that no package was received.The results of the investigation were inconclusive due to the poor sample condition.A potential root cause for this failure mode could be due to ¿inappropriate package design.¿ the device was not used for the treatment.It was unknown whether the product had caused the reported failure.It was unknown whether the device had met specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The labelling review was not performed because the labeling could not have prevented the reported failure.

Brand Name
BARD INLAY URETERAL STENT WITH HYDROGLIDE GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10352280
Report Number1018233-2020-04912
Device Sequence Number2842723
Product Code FAD
UDI-Device Identifier10801741014564
UDI-Public(01)10801741014564
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2023
Device Model Number777628
Device Catalogue Number777628
Device Lot NumberNGDQ3233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1